Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 17, NWS Melbourne, FL

April 30, 2013Brevard County, Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 30, 2013, 6:14 PM EDT for Brevard County, Orange County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2013, 6:14 PM EDT (22:14 UTC)
Expired
Apr 30, 2013, 7:00 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:06 PM EDTTSTM WND DMG2 E Christmas, FLQUARTER MILE LONG PATH OF PRONOUNCED DAMAGE TO VEGETATION FROM SW TO NE NEAR CHRISTMAS RV PARK IN 25000 BLOCK OF SR 50. 2 INCH DIAMETER PALM FRONDS AND PINE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS52 KMLB 302214
SVRMLB
FLC009-095-302300-
/O.NEW.KMLB.SV.W.0017.130430T2214Z-130430T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
614 PM EDT TUE APR 30 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREVARD COUNTY IN FLORIDA
  NORTHEASTERN ORANGE COUNTY IN FLORIDA

* UNTIL 700 PM EDT.

* AT 613 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF MIMS...OR NEAR CHRISTMAS...AND MOVING NORTHEAST
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
TO...  MIMS...SCOTTSMOOR AND HAULOVER CANAL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2875 8073 2876 8075 2872 8075 2877 8084
      2870 8082 2870 8077 2868 8079 2869 8082
      2865 8080 2851 8091 2854 8101 2861 8100
      2861 8096 2878 8096 2879 8077 2876 8075
      2879 8075 2879 8072 2878 8071
TIME...MOT...LOC 2213Z 205DEG 10KT 2857 8096

$$


15
1 follow-up statement
341 
WWUS52 KMLB 302230
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
630 PM EDT TUE APR 30 2013

FLC095-302240-
/O.CAN.KMLB.SV.W.0017.000000T0000Z-130430T2300Z/
ORANGE-
630 PM EDT TUE APR 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORANGE COUNTY IS
CANCELLED...

LAT...LON 2875 8073 2876 8075 2872 8075 2877 8084
      2870 8082 2869 8078 2869 8082 2866 8082
      2865 8080 2852 8090 2852 8092 2861 8097
      2878 8096 2879 8077 2876 8075 2879 8075
      2879 8073 2878 8071
TIME...MOT...LOC 2230Z 205DEG 10KT 2861 8094

$$

FLC009-302300-
/O.CON.KMLB.SV.W.0017.000000T0000Z-130430T2300Z/
BREVARD-
630 PM EDT TUE APR 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN BREVARD COUNTY...

AT 630 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL. THIS STORM 
WAS LOCATED 7 MILES WEST OF LAGRANGE...OR 7 MILES NORTHEAST OF 
CHRISTMAS...MOVING NORTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TURNBULL...SCOTTSMOOR...MIMS...HAULOVER CANAL AND AURANTIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2875 8073 2876 8075 2872 8075 2877 8084
      2870 8082 2869 8078 2869 8082 2866 8082
      2865 8080 2852 8090 2852 8092 2861 8097
      2878 8096 2879 8077 2876 8075 2879 8075
      2879 8073 2878 8071
TIME...MOT...LOC 2230Z 205DEG 10KT 2861 8094

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:55 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 30, 3:55 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT TUE APR 30 2013

.DISCUSSION...

TONIGHT...
WX PATTERN APPEARS MORE LIKE A MID SUMMER DIURNAL CONVECTIVE PATTERN
THAN A DRY SEASON SYNOPTIC PATTERN. WEST COAST SEA BREEZE IS WELL
DEFINED ALONG THE LENGTH OF THE GULF COAST...EAST COAST BREEZE WELL
DEFINED NORTH OF TITUSVILLE...SCT SHRAS/ISOLD TSTMS S OF
MELBOURNE/KISSIMMEE GENERATING MESOSCALE OUTFLOW BOUNDARIES THAT ARE
ENHANCING THE INLAND PROPAGATION OF THE SEABREEZE S OF MELBOURNE.
CONVECTION FIRING N OF I-4 AS OF MID AFTN...WRLY STEERING FLOW ABV
5KFT WILL GENERATE "BLOW BACK" PRECIP ACRS THE CWA THRU THIS EVNG.

UPSTREAM DYNAMIC SUPPORT REMAINS WEAK...MID LVL VORTICITY/UPR LVL
DIVERGENCE FIELDS OVER THE ERN GOMEX ARE UNIMPRESSIVE. VERY STRONG
UPR LVL DIVERGENCE OVER THE CENTRAL GOMEX DUE TO A LARGE STORM
CLUSTER OVER THE LOOP CURRENT. HOWEVER...THE SHORTWAVE THAT IS
GENERATING THE PRECIP IS LIFTING SLOWLY NE INTO THE LWR MS VALLEY...
EXPECT LITTLE MORE THAN MID/UPR LVL DEBRIS CLOUDS ACRS CENTRAL FL.
GFS DOES HINT AT SOME WEAK ISENTROPIC LIFT ACRS THE S HALF OF THE FL
PENINSULA...WILL KEEP SLGT CHC OF SHRAS IN THE FCST OVERNIGHT TO
ACCOUNT FOR THIS. HOWEVER...EXPECT QPF AMOUNTS WILL BE AOB 0.1" ONCE
DIURNAL CONVECTION BURNS ITSELF OUT.

INCREASING MID/UPR LVL CLOUD DECK WILL COUPLE WITH LIGHT ONSHORE
BREEZE TO KEEP MIN TEMPS IN THE M/U60S.

WEDNESDAY...
SCT/NMRS SHRAS AND TSRAS TO CONTINUE AS MUCH OF THE GOMEX/SW ATLC
REMAINS UNDER THE INFLUENCE OF THE SHORT WAVE TROF OFF THE CAROLINA
COAST AND THE SHORT WAVE TROF OVER THE NW GOMEX. A WEAK SFC FRONT
ASSOCD WITH THE TROF WILL STALL ACRS CENTRAL FL...KEEPING THE
PENINSULA UNDER A DEEP MOISTURE BAND WITH PWATS BTWN 1.6"-1.7". RUC
ANALYSIS SUGGESTS THE REGION WILL REMAIN COLD ALOFT WITH H50 TEMPS
HOLDING ARND -11C...WHILE THE SRN BRANCH OF THE H30-H20 JET STREAM
OVER THE SOUTHERN GOMEX/GREATER ANTILLES WILL KEEP THE FL PENINSULA
UNDER MODERATE TO STRONG UPR LVL DIVERGENCE.

W/NW FLOW ABV H70 BTWN 10-15KTS...DECREASING TO BLO 10KTS THRU THE
H100-H70 LYR. THIS WILL LIMIT THE POTENTIAL FOR BLOW BACK PRECIP
ALONG THE COAST...WILL FOCUS HIGHEST POPS OVER THE INTERIOR. DENSE
CLOUD COVER AND RAIN COOLED AIR WILL KEEP MAX TEMPS AOB CLIMO...
GENERALLY L80S ALONG THE COAST AND M80S INTERIOR.

THU-MON...(MODIFIED PREV DISC)
UNSEASONABLY WET PATTERN LOOKS TO REMAIN IN PLACE THROUGH AT LEAST
FRIDAY WITH MORE UNCERTAINTY WRT TO DRYING LOCALLY DURING THE
WEEKEND SHOULD CUTOFF LOW UPSTREAM GET NUDGED AWAY FROM THE AREA.

AN OMEGA BLOCK WILL BE IN PLACE ACROSS THE CENTRAL-EASTERN US AND
WESTERN ATLANTIC WITH A STRONG UPPER LEVEL RIDGE ACROSS THE
NORTHEAST AND EASTERN CANADA SANDWICHED IN BETWEEN TWO DEEP CUT OFF
LOWS OVER THE CENTRAL PLAINS AND WESTERN ATLANTIC. THE ROUGE PLAYER
IN THIS PATTERN WILL BE A REMNANT SHORTWAVE/WEAK CUT OFF LOW
CURRENTLY OVER THE WESTERN GULF THAT WILL MEANDER ALONG THE GULF
COAST/FL PENINSULA THROUGH THE END OF THE WEEK AS IT REMAINS BLOCKED
BY THE STRONG UPPER LEVEL RIDGE.

SURFACE TROUGH WILL STILL BE IN PLACE ACROSS THE FL PENINSULA ON
THURSDAY...BEFORE THE LARGE SURFACE HIGH ACROSS THE NE US NOSES
FURTHER SOUTH AND PUSHES THE TROUGH MORE INTO S FLORIDA ON FRIDAY.
AT THE SAME TIME...THE MEANDERING SHORTWAVE IS FORECAST TO SWING
THROUGH THE EASTERN GULF INTO THE PENINSULA. BOTH THE GFS AND ECMWF
SHOW A BROAD SURFACE LOW DEVELOPING ACROSS S FLORIDA WITH THIS
FEATURE. THE GRADIENT BETWEEN THE HIGH TO THE NORTH AND THE LOW IS
EXPECTED TO SET UP A ZONE OF FAIRLY BRISK EASTERLIES ACROSS THE
NORTH AND CENTRAL PORTIONS OF THE PENINSULA. WITH PRECIP WATER
VALUES RUNNING AT 1.6"-1.8"...UPPER LEVEL SUPPORT FROM THE
TROUGHINESS OVERHEAD AND PASSING SOUTHERN STREAM JET...MODELS ARE
POINTING TOWARDS A FAIRLY GOOD BAND OF ENHANCED PRECIP SETTING UP ON
THE NORTH SIDE OF THE WEAK SURFACE LOW.

BEST RAIN CHANCES LOOK TO BE THURS/THURS NIGHT WITH GRADUALLY
LOWERING CHANCES EARLY NEXT WEEK AS THE UPPER LEVEL FLOW SHIFTS
ENOUGH TO TAP INTO A DRIER AIRMASS.

BREEZY ONSHORE FLOW...CLOUD COVER AND PRECIP WILL KEEP TEMPERATURES
AT OR JUST BELOW NORMAL THURS-SUN WITH HIGHS IN THE UPPER 70S/AROUND
80 FROM BREVARD-OSCEOLA COUNTIES NORTHWARD AND LOW TO A FEW MID 80S
FURTHER SOUTH. LOWER PRECIP CHANCES BY MONDAY SHOULD ALLOW TEMPS TO
REBOUND INTO THE LOW-MID 80S EVERYWHERE. MILD OVERNIGHT LOWS IN THE
MID 60S...WITH UPPER 60S/AROUND 70 ALONG THE COAST.

&&

.AVIATION...
THRU 01/02Z...PREVAILING CIGS BTWN FL080-100...NMRS MVFR SHRAS AND
SCT IFR TSRAS ALL SITES...STORM MOTION E/SE 10-15KTS...ISOLD +TSRA
WITH SFC WND G35KTS PSBL THRU 01/00Z...MNLY N OF KISM-KMLB. BTWN
01/02Z-01/14Z...PREVAILING VFR WITH CIGS AOA FL120...LCL MVFR
CIGS/VSBYS IN BR AND LOW STRATUS S OF KISM-KMLB. AFT 14Z...SFC WNDS
BCMG NE BTWN 10-15KTS.

&&

.MARINE...
TONIGHT...WEAK INVERTED SFC TROF ACRS THE CENTRAL PENINSULA
EXTENDING NE TO THE CAROLINA COAST WILL GENERATE A LIGHT TO GENTLE
SPLIT FLOW ACRS THE LCL ATLC: E/NE NORTH OF SEBASTIAN INLET...SE
SOUTH OF THE INLET. DESPITE THE LIGHT WINDS...A PERSISTENT LONG PD
SWELL WILL MAINTAIN 3-4FT SEAS NEARSHORE...4-5FT SEAS OFFSHORE. LCL
HIGH WINDS/ROUGH SEAS NEAR SCT SHRAS/TSRAS.

WEDNESDAY...WINDS WILL GRADUALLY FRESHEN OUT OF THE NE AS A HIGH
PRES RIDGE OVER THE NEW ENGLAND/MID ATLC COAST BEGINS TO NOSE ITS
WAY DOWN THE ERN SEABOARD. WINDS 10-15KTS N OF SEBASTIAN INLET...AOB
10KTS TO THE S. LITTLE CHANGE IN SEAS AS THE INCREASING SFC/BNDRY
LYR WINDS WILL NOT BE IN PLACE LONG ENOUGH TO GENERATE LCL WIND
WAVES ON TOP OF THE 4-5FT LONG PD SWELL.

THU-SUN...(PREVIOUS)
THOUGH EXACT SPEEDS VARY...BOTH LONG RANGE MODELS ARE SHOWING A
PERIOD OF MODERATE-STRONG EASTERLY FLOW ON THE GRADIENT BETWEEN THE
HIGH TO THE NORTH AND A WEAK LOW ACROSS SOUTH FLORIDA. WINDS SPEEDS
WILL BE AT LEAST 15-20KTS...WITH PERIODS OF 20-25KTS POSSIBLE.
LOCALLY GENERATED FRESH SWELL WILL KEEP SEAS AT 8-10 FEET OFFSHORE
AND 6-8 FEET CLOSER TO THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  80  68  79 /  30  50  30  60
MCO  66  85  67  83 /  30  60  40  60
MLB  67  81  71  81 /  40  50  40  60
VRB  67  81  69  82 /  40  50  40  60
LEE  66  85  67  82 /  30  60  40  60
SFB  67  85  67  83 /  30  50  40  60
ORL  67  85  68  83 /  30  60  40  60
FPR  67  81  67  83 /  40  50  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...PENDERGRAST
Hazardous weather outlook, Apr 30, 5:58 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
558 AM EDT TUE APR 30 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
558 AM EDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...THE COMBINATION OF AN ABNORMALLY MOIST LATE
APRIL AIR MASS WITH THE PRESENCE OF MID TO UPPER LEVEL ENERGY AND
THE AFTERNOON SEA AND LAKE BREEZES WILL LEAD TO NUMEROUS SHOWERS
AND LIGHTNING STORMS...MAINLY DURING THE LATE AFTERNOON AND EARLY
EVENING.

EARLY MORNING RADAR SHOWS NUMEROUS STORMS OUT OVER THE ATLANTIC...'
AND A LARGE BUT WEAKENING CLUSTER OF STORMS OVER WESTERN FLORIDA.
WHILE SOME RAINFALL FROM THE WEST FLORIDA STORMS WILL AFFECT AREAS
NEAR AND NORTH OF GREATER KISSIMMEE SAINT CLOUD AND ORLANDO...THE
BEST CHANCE FOR STORMS TODAY APPEARS AS IF IT WILL BE DURING THE
AFTERNOON AND EARLY EVENING HOURS...AFTER THE LOCAL AIR MASS HAS
BEEN ALLOWED TO DESTABILIZE DUE TO AFTERNOON HEATING.

THE CONTINUED PRESENCE OF COOL AIR ALOFT MAY ALLOW FOR A FEW STORMS
TO BECOME STRONG. WIND GUSTS IN EXCESS OF 40 MPH...SMALL HAIL...
FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE WITH
THE STRONGER STORMS TODAY. ACTIVITY WILL MOVE NORTHEAST TO EAST AT
AROUND 15 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS OF 35 KNOTS OR GREATER WILL BE POSSIBLE OVER INLAND LAKES
AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS FROM TODAY'S
STORMS. MARINERS SHOULD BE ON THE LOOKOUT FOR STORMS APPROACHING FROM
THE WEST AND SOUTHWEST.

.RIP CURRENT IMPACT...
A CONTINUED VERY LONG PERIOD SWELL OF AROUND 3 FEET WILL PRODUCE A
HIGH RISK OF RIP CURRENTS IN THE SURF ZONE TODAY. CHECK WITH YOUR
LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS.
SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
SEAS OF 5 TO 6 FEET WILL CONTINUE BEYOND 20 NAUTICAL MILES OFFSHORE
THE FLORIDA EAST COAST. OPERATORS OF SMALL CRAFT SHOULD EXERCISE
CAUTION IF HEADED WELL OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE CHANCE FOR SHOWERS AND STORMS WILL REMAIN WELL ABOVE NORMAL
FOR EARLY MAY THROUGH SATURDAY. STRONG STORMS WILL BE POSSIBLE
EACH AFTERNOON.

AN INCREASING ONSHORE WIND FLOW WILL PRODUCE INCREASINGLY HAZARDOUS
BOATING CONDITIONS FROM LATE THURSDAY INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI

In the hours before

Special weather statement, Apr 30, 4:25 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
425 PM EDT TUE APR 30 2013

FLZ054-058-302115-
INDIAN RIVER-OKEECHOBEE-
425 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER WESTERN INDIAN RIVER
COUNTY...NORTHEASTERN OKEECHOBEE COUNTY...

* UNTIL 515 PM EDT.

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES
NORTHWEST OF FORT DRUM...MOVING EAST-NORTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2756 8068 2748 8094 2764 8102 2764 8088
      2765 8087 2780 8075 2756 8054
TIME...MOT...LOC 2024Z 239DEG 9KT 2760 8088

SEDLOCK
Special weather statement, Apr 30, 5:33 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT TUE APR 30 2013

FLZ045-147-302215-
NORTHERN BREVARD COUNTY-ORANGE-
533 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 45 MPH AND SMALL HAIL OVER EASTERN ORANGE COUNTY...

* UNTIL 615 PM EDT.

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL...2 MILES
SOUTH OF WEDGEFIELD...MOVING NORTH AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY
PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS.
MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2839 8098 2838 8109 2861 8111 2861 8085
TIME...MOT...LOC 2132Z 191DEG 5KT 2845 8102

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:27 PM EDTSpecial Marine WarningMLB63 min
Apr 29, 8:41 PM EDTSpecial Weather StatementMLBSeminole49 min
Apr 29, 8:59 PM EDTSpecial Weather StatementMLBVolusia61 min
Apr 29, 9:07 PM EDTSpecial Marine WarningMLB83 min
Apr 30, 4:25 PM EDTSpecial Weather StatementMLBIndian River50 min
Apr 30, 4:32 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee58 min
Apr 30, 5:33 PM EDTSpecial Weather StatementMLBSeminole42 min
Apr 30, 6:22 PM EDTSpecial Weather StatementMLBLake53 min
Apr 30, 6:41 PM EDTSpecial Weather StatementMLBOrange49 min
Apr 30, 6:57 PM EDTTornado WarningMLBLake, Orange33 min
Apr 30, 7:05 PM EDTSpecial Weather StatementMLBOrange40 min
Apr 30, 7:16 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole44 min
Apr 30, 7:29 PM EDTSevere Thunderstorm WarningMLBLake, Orange61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.